Case Report: Upper septal fascicular ventricular tachycardia mimicking supraventricular tachycardia: diagnostic pitfalls and mapping-guided ablation

BackgroundUpper septal fascicular ventricular tachycardia (VT) is a rare form of idiopathic left ventricular tachycardia arising from the proximal His-Purkinje system. Because near-synchronous ventricular activation can produce a relatively narrow QRS complex, this arrhythmia may closely mimic supraventricular tachycardia (SVT) with aberrant conduction.Case presentationA 25-year-old man without structural heart disease presented with recurrent palpitations for more than 4 years. ECG during tachycardia showed a regular narrow-complex tachycardia at approximately 200 beats/min with atypical right bundle-branch block-like morphology and marked right-axis deviation. Electrophysiological study initially raised suspicion for an AVNRT-like mechanism because programmed atrial stimulation demonstrated dual AV nodal physiology and intracardiac recordings showed an apparent near-simultaneous ventriculoatrial relationship. However, 6 mg intravenous adenosine did not terminate the tachycardia but unmasked atrioventricular dissociation, with the ventricular rate exceeding the atrial rate; together with subsequent Purkinje-system mapping, this supported a ventricular origin. Initial mapping identified an effective target in the distal left posterior fascicular region, where 30-W radiofrequency ablation terminated the tachycardia. The same night, incessant tachycardia recurred with a changed and narrower QRS morphology. Repeat mapping localized the final successful target to the upper septal region approximately 8 mm from the His bundle; 20-W radiofrequency ablation terminated the tachycardia without atrioventricular conduction injury. No symptomatic recurrence was reported during 12-month clinical follow-up.ConclusionA relatively narrow or progressively narrowing QRS complex does not exclude VT. In suspected SVT with atypical features, adenosine-unmasked atrioventricular dissociation should prompt reconsideration of a ventricular mechanism, while invasive electrophysiological assessment and repeat mapping may facilitate accurate diagnosis and safe ablation, particularly when the arrhythmogenic substrate is adjacent to the His bundle.
Take Your Experience to the Next Level
NewDownload our mobile app for a faster and better experience.
Comments
0U
Join the discussion
Sign in to leave a comment